MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TIBIAL INSERT SIZE 5-RIGHT MED 10MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,

SMITH & NEPHEW, INC. TIBIAL INSERT SIZE 5-RIGHT MED 10MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Catalog Number 1-10013-560
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew, inc., has initiated a field action to voluntarily remove the engage cementless partial knee system from the market.This complaint was originally processed in the engage surgical complaint management system prior to acquisition by smith & nephew, inc.The event has been reassessed and is being retrospectively reported in association with the field action.Additionally, the investigation of this incident previously conducted by engage surgical has been re-opened for review.A supplemental report will be provided upon completion of further investigation activities by smith & nephew, inc.
 
Event or Problem Description
It was reported that, after a partial knee replacement surgery performed on (b)(6) 2021, the patient reported weight bearing pain at the joint line 6 months post-op.Surgeon recommended patient to wait as prior experience and literature suggests that pain would resolve as implants settled in over time.Patient was reportedly not willing to wait and opted for a revision to a tka.Surgeon noted that her long limb alignment post-surgery was ¿not that great¿.Patient was successfully converted to a cemented primary tka on (b)(6) 2021 with no augments and minimal bone loss due to the revision procedure.Also, surgeon noted that patient may not have been a good candidate for cementless uka as she had a tibia vara deformity in her left tibia they may have contributed to her pain.
 
Additional Manufacturer Narrative
H3, h6.Engage partial knee system instructions for use specifies the following contraindications: unicompartmental replacement is contraindicated in patients who have permanent valgus or varus deformity that requires correction for the knee to function satisfactorily post-op.Prerequisites for partial knee replacement include: unicompartmental disease with a correctable deformity with minimal to no ligament releases note: tibia vara is not considered a ¿correctable deformity,¿ thus this patient is contraindicated.As correction action a voluntary market removal will be performed for the engage cementless partial knee system due recent complaint data that indicates that the revision rate may be trending higher than corresponding similar devices in global joint replacement registries.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action may be indicated.

Brand Name
TIBIAL INSERT SIZE 5-RIGHT MED 10MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, UNICOMPARTMENTAL/UNICONDYLAR,
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17011704
Report Number1020279-2023-01150
Device Sequence Number6928534
Product Code NJD
UDI-Device Identifier00885556873892
UDI-Public885556873892
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K190439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Expiration Date03/09/2025
Device Catalogue Number1-10013-560
Device Lot Number100100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 92286
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight184 KG